Lansoprasole anyone ?

I posted a couple of months ago after endoscopy and colonoscopy.

The result was that I have severe gastritis .

The surgery called to say I needed to be prescribed a ppi which I have resisted as I have had no symptoms at all .

I saw the doc and he told me that because consultant had put Severe he really needed to give me something .

I bowed to superior knowledge

22 Replies

  • For some reason my post has been cut in half.

    I am having a lot of side effects the worst being headache and horrible wind.

    Anyone with knowledge of this drug, can you let me know.



  • I take Esomeprazole another PPI and have done so for many years. I can't say that I have had any problems/side effects but have benefitted greatly. I have a sliding hiatus hernia which slides up into my chest, causing pressure and severe nausea. I also have to take NSAIDs regularly due to spondyloarthropathy so really need the Esomeprazole and really couldn't manage more than a couple of days without it. You could ask to try Omeprazole or Esomeprazole instead of Lanzopresol and maybe that will make a difference for you. Hope you can sort it out. Clemmie

  • Oh dear Barrister you really have a tough time and I can understand that what works for one doesn't sometimes for another.

    I feel as if I want to ditch all the meds sometimes . Anti-coagulent Dilitziam for A F , Levo and ferretin , vit d and B12.

    I will look at the other two you mention ,and thank you for your reply


  • The anti-coagulant (depending on what it is, like Plavix for example) can cause gastritis.

  • Hi Gabkad

    It's called Apixaban , it's one of the latest that doesn't need regular blood tests.


  • I have no knowledge of this drug but it seems strange you had no symptoms of gastritis? Did you know that hypothyroidism can cause 'low stomach acid' instead of 'high' acid but the symptoms are so similar.

    This is re 'low acid'

    I haven't had an endoscopy etc but was given generic gaviscon and my stomach pain/inflamation was awful. Stopped after two days, read STTM and began on betain/pepsin and it has been good for me, no pain or discomfort.

    This is side effects of lanzoporole.

  • Thanks shaws I did mention to the GPS that sometimes hypo's have low stomach acid but the consultants word is sacred :·( what would I know about it lol

    Will take a look at those sites.

    Regards Mary

  • I would follow shaws advice. Taking PPI's lowers the metabolism of B12 - and low B12 leads - as we know to brain shrinkage and other neurological issues. They are also addictive .... hope you can find a natural solution.

  • You can always let him prescribe and not get the prescription filled - or if you get free prescriptions just throw it away and try Hcl and lots and lots of probiotics. After I had colonoscopy last year I could eat anything, I felt so bloated - never had anything like it before. I ate lightly stewed apple (no sugar or spices) and took probiotics and eventually got back to where I was before the colonoscopy. Saccharomyces Boulardii was most helpful.

  • They could be right - I hope not. How many are told they don't have a hypo problem, when they really do. :)

  • I was prescribed Omeprazole a couple of years ago despite no relevant symptoms. I too had wind. Eventually stopped taking them this year, and the 'rebound' was nasty (check out the internet for rebound from these drugs). but I didn't do it lightly, because gastritis can lead to nasties like ruptured oesophagus even if you have no symptoms. So do a bit of research, remember you know your own body best and make your own decision. You don't actually have to take the prescribed drugs!

  • Hi monkey , how long were you on it?


  • About eighteen months in all.

  • Thank you for all your replies. Some more research called for I think !

    Regards Pp

  • I was prescribed Omeprazole for gastritis but it did nothing so I refused to take any more. After doing the bicarb test I concluded that my stomach acid was inadequate and started with cider vinegar (why do they say apple cider vinegar, as if cider could come from something other than apples?) because it is easily obtainable, and it worked like a charm! I have ordered some betaine for convenience now.

    I was considering digestive enzymes, but it seems I won't need them! Hopefully the acid will be enough to help my existing enzymes work optimally. Now .I am reading up on probiotics to help my colon heal.

  • Hi Ruthi

    Interesting post. After having to take strong painkillers again today for headache I m not going to take any more. I think I will do the bicarbonate test.

    I am so glad it is working for you.

    Best Wishes


  • I have recently started to take Lanzoprazole, not for any gastric symptoms, but because I take NSAIDs every day, and it is supposed to protect my stomach. My concern is that it can also reduce the absorption of Thyroxine, so I could have more problems with dosage - on top of the fact that I'm engaged in an ongoing fight to stop them reducing my barely adequate dose. Are you taking thyroxine as well?

  • Hi D5

    Yes I am on thyroxine , I am also very low on vitamins and apart from having b12 jabs I am trying to up my ferretin and also vit d.

    I am sick of taking pills especially ones to offset side effects of something else.

    Regards Pp

  • I was prescribed Lansoprazole after ENT did a scope down my throat in September 2014 as I have been complaining of a throat lump since May 2014. I was told it is gastric reflux and Sjorgens and was a result of RD meds sulfasalazine and MTX (I am not taking either now because of side effects). The ppi meds just give me nausea and headaches and when I asked GP if I can stop taking them he said no and prescribed anti sickness meds! I could go on like this getting meds to cover meds side effects and then getting another diagnosis because of meds so I now get the prescription and dont take them. I started on probiotics 2 months ago and also have a yoghurt for breakfast instead of cereal and have had no nausea or acid feelings. I still have the lump in my throat but I believe this is untreated thyroid problems as my last TSH was 5.37. I have been private messaged about NDT and am going to self medicate. Drs have let me down and I have now lost my job so I feel its now up to me to get myself better and the people on this site have helped more than the medical profession. Gentle hugs Joolz.x

  • Joolz thank you for your reply.

    I am sorry you are having such a hard time , and you are right this site is priceless . It saved my bacon when they told me to get vitamins checked, I was literally on my last legs.

    I am lucky that I have a doctor who listens to me.

    He's young so no doubt he will soon get that knocked out of him lol

    I do wish you well and if you self medicate you will be guided by the lovely folks on this site.


  • PP what are your latest blood results? I do have other things to do, but have taken to reading back through folks' original posts....

    My guess is that your vitamins (and minerals?) are low because of rotten absorption, as such you need a really good reason for PPIs, I think.

    Stomach acid, digestive enzymes and probiotics - or have I said that already? My knowledge of stuff digestive comes mostly from a book entitled 'No More Heartburn' by Sherry Rogers. It doesn't deal directly with gastritis or malabsorption, but as far as I can see it covers the same possible remedies.

  • Ruthi

    Serum b12 547ng /L. (1 90- 910)

    Serum folate 10·6ng/mL. (3·3) - 99999

    Serum ferretin 27·1ug/L. (30 - 400)

    Vit d not back yet was 5 at last count

    Thanks for your interest


You may also like...